Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 102, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 21, 2001, 4:45 PM EDT for Lewis County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2001, 4:45 PM EDT (20:45 UTC)
- Expired
- May 21, 2001, 5:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Lewis County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 212045 SVRILN KYC135-212130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 445 PM EDT MON MAY 21 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEWIS COUNTY IN KENTUCKY... * UNTIL 530 PM EDT... * AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF VANCEBURG...OR ABOUT 20 MILES SOUTHWEST OF WEST PORTSMOUTH...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VANCEBURG... GARRISON... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. $$ SEW/GT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:00 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 21, 3:00 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 300 PM EDT MON MAY 21 2001 18Z SFC ANALYSIS DEPICTS COLD FRONT OVER ILL...TRAILING RATHER DEEP SFS LPRES OVER WI. SECOND SFC WAVE NOTED OVER ARKANSAS...WHERE WATER VAPOR IMAGERY SUGGESTS VERY GOOD DIVERGENCE ALOFT. DIURNAL CONVECTION AHEAD OF SFC BNDRY BEGINNING TO FIRE OVER WESTERN SXNS OF THE CWFA. LACK OF INSOLATION HAS KEPT THE AREA RELATIVELY STABLE TDY...AND AS A RESULT UPDRAFTS HV BEEN RATHER SMALL AND LACKING IN ORGANIZATION. GIVEN CURRENT WIND FIELDS HWVR...AND WITH SOME HOLES OPENING IN THE CLD CVR...XPCT A CONTD EVOLUTION INTO DEEPER/MORE ORGANIZED CONVECTION WITH MODERATE STRAIGHT LINE WIND POTNL. WL LIKELY SEE A BOX ISSUED BEFORE 4 PM...AND MAY HOLD ZONES A LITTLE LATER IN ANTICIPATION. OTHW...SECOND WAVE PROGGED BY LATEST SHORT RANGE GUID TO BRING PCPN BACK IN AFTER MIDNIGHT. BEST PCPN EFFICENCY AND LOWEST FFG VALUES ARE OVER THE SE AND WL CONT WATCH TNGT. ELSW...WL ALLOW FFA TO EXPIRE ALTHOUGH LATER SHIFTS WL HV TO MONITOR CONVECTIVE TRENDS OVERNIGHT. WL HIT POPS HARDEST EAST TUE...TAPERING TO 60 POPS IN THE NW. WL MENTION +RA STIL IN THE SE...BUT ALLOW MID SHIFT DETERMINE IF FFA NEEDS TO BE EXTENDED. DRYING TREND XPCTD TUE NGT...ALTHOUGH WL HOLD ONTO LOW POPS IN THE SE ERLY. NOT MUCH FORCING ON WED...AND IN FACT AREA LKS TO BE IN BIT OF A DRY SLOT. WL KEEP LOW CHC POPS HWVR GIVEN STEEP LAPSE RATES AND MOIST BNDRY LAYER. TRENDED TWRD WARMER FWC VALUES THROUGHOUT AS AT LEAST A LITTLE SUN XPCTD. .ILN...FLASH FLOOD WATCH TONIGHT SOUTH CENTRAL OHIO AND NORTH CENTRAL KY. JOHNSTONE
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:50 PM EDT | Flash Flood Warning | ILN | Lewis | 115 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.